Any one can help: How long dose urso take to... - PBC Foundation

PBC Foundation
7,556 members6,403 posts

Any one can help

How long dose urso take to work then you feel better?

My husband started urso put He feel abdominal pain and think that is side effects of urso

15 Replies
oldestnewest

Every one is different, they're not a drug to make you feel better, but can upset you till your body gets used to them. I didn't react to them at all. X

2 likes
Reply

Thank you

Reply

Hello Mysa1981.

I started on urso December 2010. I had a few initial side-effects - tummy bloating, heartburn and I thought the itch I had was worse. I also started being constipated. I persevered with the urso and had my first blood checks following 2 months on it and got good results so continued taking the urso. Side-effects except the constipation vanished around 3 months of taking urso and over time the itch that I had almost all the time I was awake back throughout 2010 started to lessen. (I still itch late at night until around 6a.m but nothing like the early days. I also had fatigue in the early days, that vanished sometime 2011.)

I think with urso, you start to feel much better due to your biliary system working a bit better with the addition of the urso. Itching and fatigue can remain even with taking the urso but for some they can alter but are not expected to.

I have to say that also by taking urso and feeling better in yourself if your blood work starts to greatly improve (mine did very early days then slowed down), I also found re-evaluating day-to-day life does help greatly.

1 like
Reply

Thank you so much

Reply

Hello,

With Urso I didn't find my symptoms, such as itching and abdominal pain disappeared I'm afraid. If it's the Urso causing the abdominal discomfort, he could try as I did (recommended initially by the consultant) and take one urso at a time spaced through the day then when ready take them all together with or just after food.

I did find they helped with the LFT results so they have been really helpful with that side of the condition.

Reply

Thank you shine1 for the information

Reply

I space mine out and eat my meds with foods. It helps. In the beginning it upset my stomach. With food it does not. Hope he improves. It's just finding the right time to take it and your body adjusting.

Reply

Thank you so much

Reply

Hi Mysa1981

I agree with others that side effects of Urso can decrease with time and so it's well worth persevering. I tackled my side effects by increasing the dose slowly over several weeks and only taking with food. Your husband could possibly start again with a small dose and build up very slowly. There's no rush, he'll be taking it for many years if successful.

Best wishes to you both.

Reply

Hello Mysa 1981,

It can take up to 16 weeks for Urso to start taking effect and for your body to adjust to it. As you will be aware, Urso is a bile salt and some people can experience a little bit of an upset tummy etc in the beginning of taking Urso and others may not tolerate is as well as others.

As with any new symptoms or changes, it may be an idea to discuss with your doctor Mysa.

It is important to remember that Urso isn't given to PBC patients to improve symptoms (for all that may be a happy byproduct). Urso is given to slow down progression of liver disease caused by PBC.

If you require any further information or help, please do not hesitate to contact us at The Foundation.

Office: 0131 556 6811

Email: info@pbcfoundation.org.uk

Website: pbcfoundation.org.uk

Best wishes for now

The PBC Foundation

Reply

Thank you for your useful info

Reply

It took me a couple months of going backwards, mostly dealing with pain. Before it really started to work well. Now I enjoy a pretty normal life with a tick of side effects.

Randy <------ Male with PBC

Reply

Thank you so much

Reply

When I first stared urso I had very little side effects .. now I have none from the urso ... I responded to the urso (my liver tests) right away ...

Reply

Thank you so much

Reply

You may also like...